Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 35, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 15, 2011, 3:19 AM EDT. It took effect at May 15, 2011, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:19 AM EDT (07:19 UTC)
- In effect from
- May 15, 2011, 2:00 PM EDT
- Expired
- May 16, 2011, 12:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
931 WHUS72 KILM 150719 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 319 AM EDT SUN MAY 15 2011 AMZ250-252-152000- /O.NEW.KILM.SC.Y.0035.110515T1800Z-110516T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 319 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
3 follow-up statements
767 WHUS72 KILM 151909 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 309 PM EDT SUN MAY 15 2011 AMZ250-252-160400- /O.CON.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 309 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
151 WHUS72 KILM 160110 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 910 PM EDT SUN MAY 15 2011 AMZ250-252-160400- /O.CON.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 910 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
850 WHUS72 KILM 160331 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1131 PM EDT SUN MAY 15 2011 AMZ250-252-160445- /O.EXP.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1131 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:16 AM EDT, 3 minutes earlier.
Area forecast discussion, May 15, 3:16 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EDT SUN MAY 15 2011 .SYNOPSIS... THE COMBINATION OF AN UPPER-LEVEL LOW PRESSURE SYSTEM MEANDERING ACROSS THE EASTERN THIRD OF THE U.S. AND A NEARLY STATIONARY FRONT ACROSS THE CAROLINAS WILL RESULT IN UNSETTLED WEATHER THROUGH WEDNESDAY. WEAK HIGH PRESSURE WILL FINALLY BUILD IN ON THURSDAY...BRINGING WARMER AND DRIER WEATHER INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 AM SUNDAY...UPPER LOW ACROSS THE MID OHIO RIVER VALLEY THIS MORNING WILL BROADEN THROUGH TONIGHT. COLDEST MID LEVEL TEMPS WILL BE N AND W OF THE FORECAST AREA THIS PERIOD. MID LEVEL SHORTWAVE READILY APPARENT ON WATER VAPOR IMAGERY AT 07Z WILL MOVE ACROSS THE EASTERN CAROLINAS THROUGH 12Z TODAY. THIS WILL BRING A ROUND OF SHOWERS TO PORTIONS OF THE AREA. THEREAFTER,,,NO APPARENT SHORTWAVES TO MOVE ACROSS THE AREA. MODEL PROFILES SHOW DISTINCT DRYING TAKING PLACE THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES DROP FROM 1.25 INCHES THIS MORNING TO NEAR AN INCH THIS AFTERNOON AND TO THREE-QUARTERS OF AN INCH TONIGHT. MOST OF THE MOISTURE WILL BE CONFINED TO THE MID LEVELS LATER TODAY AND THIS SHOULD GREATLY DECREASE THE PROSPECTS FOR SHOWERS AND THUNDERSTORMS. STABILITY SHOULD BE CONSIDERABLY HIGHER TODAY AS COMPARED TO SAT...ESPECIALLY INLAND. ALONG THE COAST...MAY SEE A SLIGHTLY HIGHER CHANCE FOR A SHOWER OR THUNDERSTORM WHERE THE SEABREEZE WILL BE PINNED CLOSE TO THE COAST AND CAPE VALUES WILL BE HIGHEST. DO NOT SEE ANY IMPETUS FOR CONVECTION WITH LOSS OF DAYTIME HEATING. EXPECT AS THE DAY UNFOLDS...SUNSHINE WILL BE ON THE INCREASE WITH SKIES BECOMING PARTLY CLOUDY TO ALMOST CLEAR TONIGHT AS WINDS VEER FROM SW TO W ALOFT. BELOW ABOUT 1500 FT...WINDS WILL SHIFT BRIEFLY TO THE N BEHIND THE COLD FRONT OVERNIGHT. THIS SLOW MOVING FRONT IS NOT EXPECTED TO REACH THE BEACHES. TEMPS SHOULD RESPOND TO THE INCREASING SUNSHINE AND AN INCREASING SW WIND WITH LOWER TO MID 80S COMMONPLACE. THE SEABREEZE WILL BE PINNED TO THE COAST...MAKING A LITTLE INLAND PROGRESS ACROSS BRUNSWICK AND SOUTHERN NEW HANOVER COUNTIES. MINIMUMS TONIGHT WILL NOT BE AS BALMY AS RECENT DAYS AND WITH A LITTLE CONTRIBUTION FROM RADIATIONAL COOLING...MID AND UPPER 50S WILL BE MOST COMMON WITH SOME LOWER 50S IN THE COOLEST SPOTS AND SOME LOWER 60S AT THE BEACHES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 AM SUNDAY...CLOSED UPPER LOW WILL GENERALLY REMAIN OVER THE OHIO VALLEY WITH SEVERAL DISTURBANCES PINWHEELING AROUND IT. FAIRLY LOW CONFIDENCE IN THE TIMING...BUT BEST GUESS IS THAT THE STRONGEST IMPULSE WILL PIVOT THROUGH MONDAY NIGHT...WITH ANOTHER RIPPLE ALOFT BY DAYBREAK WEDNESDAY...AND BOTH PRODUCING A RESPECTABLE COLD POOL. MID-LEVEL DRY AIR WILL BE THE LIMITING FACTOR IN CONVECTION...ESPECIALLY ON MONDAY...BUT ANYTHING THAT DOES DEVELOP EITHER DAY UNDER THE COLD POOL COULD PRODUCE HAIL AND/OR GUSTY WINDS. THAT SAID...ORGANIZED SVR IS NOT EXPECTED AS THE STRONGEST FORCING AND STRONGEST INSTABILITY DO NOT QUITE LINE UP...AND SPC HAS LEFT THE AREA IN A SEE TEXT. HIGHEST POPS TUESDAY INTO TUESDAY NIGHT...WHERE WE ARE CARRYING HIGH CHANCE IN THE NORTH AND LOWER...BUT STILL CHANCE...POPS IN THE SOUTH. TEMPS BELOW NORMAL THROUGH THE PERIOD...LIMITED LARGELY BY THE COLD POOL CLOUDINESS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... AS OF 3 AM SUNDAY...UPPER LOW FINALLY STARTS TO LIFT OUT OF THE OHIO VALLEY AND INTO NEW ENGLAND BY FRIDAY...BUT MORE SIGNIFICANTLY A SHORTWAVE UPPER RIDGE WILL BUILD INTO THE CAROLINAS THURSDAY THROUGH SATURDAY. WILL TAPER POPS DOWN WITH A SILENT 20 WEDNESDAY NIGHT AND THEN A DRY FORECAST FROM THURSDAY ONWARD. TEMPS JUST A FEW DEGREES BELOW NORMAL WED NIGHT/THU WILL REBOUND TO THE HIGH SIDE OF CLIMO BY FRIDAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AS OF 06Z...BEST CHANCE FOR CONVECTION WILL BE ACROSS THE COASTAL TERMINALS THROUGH 12Z AND WILL INCLUDE TEMPO. PROSPECTS FOR THUNDER TOO LOW TO INCLUDE MENTION AT THIS TIME. WILL KEEP VFR CONDITIONS ACROSS THE COASTAL TERMINALS...EXCEPT TEMPO MVFR IN SHOWERS 08-12Z. AT KLBT AND KFLO...WHERE CLOUDS SHOULD THIN WITH PERIODS OF SCT TO BKN MID CLOUD...WILL DROP VISIBILITY AND CEILING TO IFR CATEGORY AFTER 09Z. VFR SCATTERED TO BROKEN CLOUD COVER EXPECTED AFTER 12-13Z...EXCEPT THERE COULD BE TEMPO MVFR CEILINGS MID-MORNING AT THE COASTAL TERMINALS. WINDS WILL BE SOUTH-SOUTHWEST AT THE COASTAL TERMINALS TO WEST SOUTHWEST AT FLO/LBT...WITH OCCASIONAL GUSTS TO 20-25 KNOTS BY NOON. WINDS SUBSIDE TO 10 KNOTS OR LESS BY EVENING UNDER VFR/SCATTERED SKIES. EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS MONDAY...WITH SCATTERED THUNDERSTORMS TUESDAY AND WEDNESDAY. POSSIBLE IFR WITH FOG THURSDAY MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 AM SUNDAY...A ROUND OF SHOWERS THROUGH DAYBREAK. THERE MAY BE SOME REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG THE SEABREEZE LATE MORNING AND THIS AFTERNOON. THIS BOUNDARY WILL BE PINNED TO THE IMMEDIATE COAST. DECENT PRESSURE GRADIENT ACROSS THE WATERS WILL KEEP WINDS NEAR 20 KT. THE COMBINATION OF A WEAKENING 10 SECOND EASTERLY SWELL AND A SW WIND WAVE WILL ALLOW FOR A BRIEF AND MARGINAL PERIOD OF SMALL CRAFT ADVISORY CONDITIONS...AS SEAS PUSH 6 FEET ACROSS THE OUTER WATERS OF AMZ250 AND AMZ252. FURTHER S...SEAS WILL BE 5 FT BEYOND 10 NM. THE PRESSURE GRADIENT WILL RELAX TONIGHT AS THE TROUGH TO OUR W SLOWLY NEARS ALLOWING WINDS AND SEAS TO TREND LOWER. SHORT TERM /MONDAY THROUGH TUESDAY/... AS OF 3 AM SUNDAY...VERTICALLY STACKED LOW PRESSURE OVER THE CAROLINAS ON MONDAY WILL KEEP WINDS OUT OF THE SOUTHWEST. LOW REMAINS CLOSE ENOUGH AND THE COLD POOL ALOFT REMAINS OVER LAND...SO WILL NOT CRANK WINDS UP ANY MORE THAN A SOLID 15 KT...STRONGEST ON MONDAY AFTERNOON/EVENING. SEAS GENERALLY 3-4 FT WITH THE CONTINUOUS SW FETCH...WITH A FEW 5 FOOTERS FARTHER OUT ALONG FRYING PAN SHOALS. COULD SEE SCEC CONDITIONS IF THE SFC LOW IS A BIT STRONGER THAN PROGGED. LONG TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 3 AM SUNDAY...SURFACE BOUNDARY IS EXPECTED TO REMAIN OVER LAND THROUGH THE PERIOD...AND THEREFORE MAINTAIN A GENERAL SOUTHWEST FLOW OVER THE COASTAL WATERS. TIGHTEST GRADIENT IS EXPECTED ON WEDNESDAY AS A SURFACE LOW BEGINS TO LIFT NORTHEAST OUT OF THE CAROLINAS...BUT STILL ONLY WARRANTS A SOLID 15 KT. SEAS GENERALLY 3-4 FT...BUT AN OPEN ENOUGH FETCH TO ALLOW THE STRAY 5-FOOTER TO SNEAK IN AROUND FRYING PAN BUOY. && .TIDES/COASTAL FLOODING... WITH THE FULL MOON UPCOMING ON TUESDAY...AND PERSISTENT LOW PRESSURE...EVENING HIGH TIDES WILL BE RUNNING CLOSE TO COASTAL FLOOD THRESHOLDS IN A FEW LOCATIONS. THE CAPE FEAR RIVER AT DOWNTOWN WILMINGTON HAS SEEN MINOR TIDAL FLOODING THE PAST TWO EVENINGS...AND WITH THE ASTRONOMICAL TIDE PREDICTED TO BE WITHIN A TENTH OF A FOOT OF MINOR FLOOD STAGE...THE ONGOING 0.5 TO 0.7 FT DEPARTURE WILL ALMOST CERTAINLY RESULT IN A FLOODING THE NEXT COUPLE OF EVENINGS. SITES ON THE OCEAN SIDE HAVE BEEN SHOWING POSITIVE DEPARTURES JUST OVER HALF A FOOT...AND IF THAT CONTINUES THE SUNDAY EVENING HIGH TIDE WOULD END UP VERY CLOSE TO FLOOD STAGE. WILL DEFER TO THE DAY CREW SO THEY CAN MONITOR THE ANOMALY DURING THE MORNING HIGH TIDE CYCLE BEFORE MAKING THE CALL ON AN ADVISORY. HIGH TIDES THIS EVENING WILL OCCUR AROUND 645 PM ON THE OCEANFRONT...AND 9 PM ON THE CAPE FEAR AT WILMINGTON. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...RAS LONG TERM...RAS AVIATION...RJD/MRR
Hazardous weather outlook, May 14, 10:41 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1041 PM EDT SAT MAY 14 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160245- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1041 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-160245- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1041 PM EDT SAT MAY 14 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-160245- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1041 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. AVERAGE TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED THROUGH THE MIDDLE OF THIS WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE OF HOURS EITHER SIDE OF THE EVENING HIGH TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:17 AM EDT | Special Marine Warning | ILM | 88 min | |
| May 15, 6:22 AM EDT | Special Marine Warning | ILM | 53 min | |
| May 15, 7:06 AM EDT | Special Marine Warning | ILM | 54 min | |
| May 15, 3:47 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 19 hr |
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.